Stochastic volatility corrections for interest rate derivatives

Peter Cotton, Jean Pierre Fouque, George Papanicolaou, Ronnie Sircar

Research output: Contribution to journalArticle

35 Scopus citations

Abstract

We study simple models of short rates such as the Vasicek or CIR models, and compute corrections that come from the presence of fast mean-reverting stochastic volatility. We show how these small corrections can affect the shape of the term structure of interest rates giving a simple and efficient calibration tool. This is used to price other derivatives such as bond options. The analysis extends the asymptotic method developed for equity derivatives in Fouque, Papanicolaou, and Sircar (2000b). The assumptions and effectiveness of the theory are tested on yield curve data.

Original languageEnglish (US)
Pages (from-to)173-200
Number of pages28
JournalMathematical Finance
Volume14
Issue number2
DOIs
StatePublished - Apr 2004

All Science Journal Classification (ASJC) codes

  • Accounting
  • Finance
  • Social Sciences (miscellaneous)
  • Economics and Econometrics
  • Applied Mathematics

Keywords

  • Asymptotic expressions
  • Interest rate models
  • Stochastic volatility

Fingerprint Dive into the research topics of 'Stochastic volatility corrections for interest rate derivatives'. Together they form a unique fingerprint.

  • Cite this